Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 23, NWS Great Falls, MT

December 25, 2006

NWS Great Falls, MT issued this high wind warning at Dec 25, 2006, 3:13 AM MST. It took effect at Dec 25, 2006, 5:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2006, 3:13 AM MST (10:13 UTC)
In effect from
Dec 25, 2006, 5:00 AM MST
Expired
Dec 25, 2006, 12:24 PM MST
In force
7 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 251013
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
313 AM MST MON DEC 25 2006


MTZ009-010-048-251815-
/O.NEW.KTFX.HW.W.0023.061225T1200Z-061226T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
313 AM MST MON DEC 25 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG WINDS WILL DEVELOP EARLY TODAY ACROSS THE NORTHERN ROCKIES
AND SPREAD BY MID-DAY OVER EASTERN GLACIER COUNTY. SUSTAINED WINDS
WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 70 MPH OVER THE
NORTHERN ROCKIES THIS MORNING. SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS TO 60 MPH WILL DEVELOP OVER EASTERN GLACIER COUNTY BY
NOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS75 KTFX 251610
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
910 AM MST MON DEC 25 2006

MTZ009-010-048-252200-
/O.CON.KTFX.HW.W.0023.000000T0000Z-061226T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
910 AM MST MON DEC 25 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG WINDS WILL CONTINUE ACROSS THE NORTHERN ROCKIES TODAY...AND
WILL SPREAD OVER EASTERN GLACIER COUNTY BY MID-DAY. SUSTAINED WINDS
OF 20 TO 35 MPH WITH GUSTS TO 70 MPH WILL AFFECT THE NORTHERN ROCKIES.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH WILL DEVELOP OVER
EASTERN GLACIER COUNTY BY NOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 251924
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1224 PM MST MON DEC 25 2006

MTZ009-010-048-252030-
/O.CAN.KTFX.HW.W.0023.000000T0000Z-061226T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
1224 PM MST MON DEC 25 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
WILL CONTINUE TO BLOW ALONG THE ROCKY MOUNTAIN FRONT AND OVER
THE ADJACENT PLAINS THIS AFTERNOON. STRONG WIND GUSTS ABOVE
WARNING CRITERIA ARE NO LONGER EXPECTED. AS A RESULT...THE HIGH
WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 24, 10:20 PM MST, 4 hours 53 minutes earlier.

Area forecast discussion, Dec 24, 10:20 PM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1020 PM MST SUN DEC 24 2006

UPDATE TO AVIATION SECTION ONLY.

.DISCUSSION...
HIGH CLOUDS HAVE SPREAD OVER THE FORECAST AREA THOUGH THEY ARE
THIN IN AREAS. HAVE INCREASED SKY COVER FOR PORTIONS OF THE
FORECAST AREA FOR THIS EVENING TO PARTLY CLOUDY. A FEW LOCATIONS
HAVE DROPPED BELOW FORECASTED LOWS SO HAVE UPDATED FOR THAT.
REMAINDER OF FORECAST IS ON TRACK.

&&

.AVIATION...
UPDATED 0620Z.
HIGH PRESSURE OVER THE AREA TONIGHT. SHORT WAVE TO BRING MID LEVEL
CLOUDS AND LOWERING CEILINGS BY EARLY MORNING. SNOW CAN BE EXPECTED
OVER THE WESTERN MOUNTAINS AND SOUTHWEST AREA. WINDS WILL PICK UP BY
LATE MORNING ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT AS WELL AS
THE KCTB AND KGTF LOCATIONS. VFR CONDITIONS TO PREVAIL EXPECT MVFR
CONDITIONS IN AREAS WITH PRECIPITATION. CAMP

&&

.PREV DISCUSSION... (ISSUED 430 PM MST SUN DEC 24 2006)

DISCUSSION...

TONIGHT THROUGH TUESDAY NIGHT...CWA IN BETWEEN SYSTEMS TODAY...UPPER
LEVEL LOW PRESSURE TROF AND ASSOCIATED DISTURBANCES THAT BROUGHT
AREAS OF SNOW TO CWA THIS MORNING NOW EAST OF AREA WITH NEXT PACIFIC
SYSTEM MOVING INTO THE PACIFIC NORTHWEST. STEEP HIGH PRESSURE RIDGE
BETWEEN THE TWO BROUGHT SUNNY SKIES TO AREA TODAY. CLOUDS TO BEGIN
INCREASING THIS EVENING IN ADVANCE OF NEXT SYSTEM. NEXT SYSTEM IS
FAIRLY STRONG AND PRESSURE GRADIENT BETWEEN IT AND CURRENT RIDGE
WILL RESULT IN WINDY CONDITIONS CHRISTMAS DAY. CURRENT FORECASTS
INDICATE WINDS SHOULD STAY JUST BELOW WARNING CRITERIA SO NO
HIGHLIGHTS HAVE BEEN ISSUED. WHICH MOST OF THE ENERGY WITH THE
PACIFIC SYSTEM IS FORECAST TO TRACK ACROSS SOUTHERN CANADA...THERE
WILL BE A DISTURBANCE EMBEDDED IN THE FLOW THAT WILL MOVE ACROSS THE
CWA CHRISTMAS DAY AND SHOULD BE STRONG ENOUGH TO SET OFF SOME AREAS
OF SNOW... MAINLY OVER THE WEST AND SOUTHWEST MOUNTAINS.

TUESDAY NIGHT THROUGH FRIDAY NIGHT...MEDIUM RANGE MODELS
CONTINUED SIGNIFICANT CHANGES TO UPPER PATTERN TO OCCUR THIS WEEK.
AGAIN... THIS IS CONSISTENT AMONG MODELS TO MAKE THE CHANGE.
DETAILS OF THE CHANGE START IN THE THURSDAY NIGHT PERIOD WITH LESS
COVERAGE IN PRECIPITATION OVER THE AREA AS THE SYSTEM SPLITS AND
MOST ENERGY DIVES WELL TO SOUTH. UPSLOPE AND WRAPPING
PRECIPITATION WILL BRING THE HIGHER PRECIP PROBABILITIES TO THE
AREA WEDNESDAY NIGHT. DRYING ON THURSDAY WILL CONTINUE INTO
SATURDAY. HOWEVER...AFTER THE PRECIP LEAVES THE
AREA...TEMPERATURES WILL DROP TO BELOW SEASONAL AVERAGES LATE IN
WEEK AS COOL HIGH PRESSURE MOVES SOUTHWARD ACROSS AREA. AFTER A
COOL MORNING ON SATURDAY...EXPECT RIDGING ALOFT TO BRING A BIT
WARMER TEMPERATURES ACROSS THE AREA OVER THE WEEKEND. IN A MORE
PROGRESSIVE PATTERN...DISTURBANCES WILL AGAIN ADVANCE OVER THE
AREA OVER THE WEEKEND. HAVE KEPT PRECIPITATION CONFINED TO THE
HIGHER TERRAIN OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  27  48  26  41 /   0  10  10  10
CTB  19  46  22  37 /   0  20  10  10
HLN  22  40  23  35 /   0  30  20  20
BZN   4  36  20  35 /   0  20  30  30
WEY  -5  24  16  29 /   0  40  50  50
DLN  14  38  22  36 /   0  30  40  20
HVR  16  43  21  37 /   0  10  10  10
LWT  10  43  25  39 /   0  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BLANK/LOSS
LONG TERM...BERNHARDT
AVIATION...CAMP

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 24, 5:04 AM MST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
504 AM MST SUN DEC 24 2006

MTZ008-010>015-044>047-049>055-251215-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
504 AM MST SUN DEC 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-048-251215-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
504 AM MST SUN DEC 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST WINDS ACROSS THE ROCKIES WILL BRING LOCALLY HEAVY SNOW
AND BLOWING SNOW. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED
MONDAY WITH VISIBILITIES RESTRICTED AT TIMES TO ONE QUARTER MILE
OR LESS DUE TO BLOWING SNOW. WEST WINDS OF 20 TO 30 MPH GUSTING TO
55 MPH ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.